MAUDE Adverse Event Report: Abbott Medical MitraClip G5 Delivery System; mitral valve repair devices

Abbott Medical MitraClip G5 Delivery System; mitral valve repair devices
Model Number CDS0801-NTW
Medical Device Problem Codes Break (1069); Positioning Failure (1158); Premature Activation (1484); Difficult to Remove (1528); Unintended Movement (3026)
Health Effect - Clinical Code Unspecified Tissue Injury (4559)
Date of Event 07/14/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on (b)(6) 2026, a patient presented with grade 4+ functional mitral regurgitation (mr), restricted anterior and posterior leaflet for a mitraclip procedure.During the procedure, first mitraclip was implanted.Second mitraclip was inserted and it got stuck to the guide tip.It was unable to get the grasp and teared a chord.Physician was trying to remove the undeployed clip from the patient, and clip appeared to be moving in an unfavorable path and interacted with the guide, and the mandrel broke and the clip separated.Lockline was still in place.Cardiothoracic (ct) surgeon was consulted.It was decided to pull the guide and clip across septum from left atrium to right atrium.Guide and clip were lowered together to the lower inferior vena cava.Clip remained closed and attached to the lock line.Left groin access was obtained and snare was obtained.Clip was snared in the inferior vena cava from the left.Clip was off the lockline.Clip delivery system and guide was removed from the right groin.24fr inari guide was inserted on the right.Snared clip was pulled into the left groin.Second snare was inserted into the right groin and clip was snared.Clip was retracted to the right groin.Attempts were made to bring the clip towards the guide.Grip on the clip was lost with the snare.Clip remained in vein with minimal movement.Clip was resnared and was brought towards guide tip.Vascular surgery was consulted.Left femoral vein was cut down and removed the clip without any incident.All steps were performed as per ifu.The final mr was grade 3+.There were no adverse patient effects or clinically significant delays reported.
 
Additional Manufacturer Narrative
The device is not returning for evaluation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.

Brand Name
MitraClip G5 Delivery System
Common Device Name
mitral valve repair devices
Manufacturer (Section D)
Abbott Medical
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
Abbott Medical Northpoint Reg 3020950818
1820 bastian court
westfield IN 46074
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
+1(651)756-5400
MDR Report Key50174169
Report Number2135147-2026-05375
Device Sequence Number13226726
Product Code NKM
UDI-Device Identifier05415067050748
UDI-Public(01)05415067050748(17)270427(10)51028A2094
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P100009
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/07/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCDS0801-NTW
Device Catalogue NumberCDS0801-NTW
Device Lot Number51028A2094
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/14/2026
Initial Report FDA Received Date08/07/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/28/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
1XMitraclip; Steerable guide catheter
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age64 YR
Patient SexMale